MAUDE Adverse Event Report: COVIDIEN 5 QT MAILBOX INROOM - CLEAR; CONTAINER, SHARPS

COVIDIEN 5 QT MAILBOX INROOM - CLEAR; CONTAINER, SHARPS
Model Number 85121
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the lid of the sharps container breaks.When shutting the lid, their hand almost goes inside the item.When pushing in the left hand side of the orange portion, it completely collapses and it doesn't allow them to push down on it at all because it falls right inside.
 
Additional Manufacturer Narrative
A review of the device history record was completed.The dhr review concluded that no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One (1) sample was received for the evaluation.The door was partially attached to the lid on the right side of the container, however, was broke on the left side.The molded pin which holds the door to the lid was cracked.The lid exhibited stress marks near the point of breakage.This is an indication that the lid encountered force after molding.The method of root cause analysis that was implemented in this investigation was to conduct a six m assessment.No definitive root cause could be identified from the investigation.It shall also be noted that related capa was initiated to investigate broken containers.The findings concluded that third party distribution centers are breaking down cases from the supplied unit of measure and repackaging them, likely contributing to field issues.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
5 QT MAILBOX INROOM - CLEAR
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9341583
Report Number1424643-2019-00553
Device Sequence Number19533377
Product Code MMK
UDI-Device Identifier10884521022683
UDI-Public10884521022683
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number85121
Device Catalogue Number85121
Device Lot Number19F14163
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/17/2020
Patient Sequence Number1